96% of people using opioids (pain meds) will experience side effects
CONSTIPATION & OPIOID-INDUCED BOWEL DYSFUNCTION
- 40%-45% of those on opiate therapy suffer from it and require laxative/ stool softeners…MORE DRUGS. 
- Intractable constipation, can lead to or worsen depression
- “Opioid-induced bowel dysfunction” includes nausea, abdominal cramping, spasm and bloating, among others.
HYPERALGESIA / PAIN FEELS MORE INTENSE
This means you can actually become more sensitive to the pain that is already there. Which can trigger prescriptions for higher doses or even stronger meds.
SLEEP-RELATED BREATHING PROBLEMS
INCREASED RISK OF FRACTURES
Likely due to the affects on the central nervous system, such as dizziness and reduced alertness leading to falls and further injuries.
In men, opioids can cause:
- Hypogonadism (a failure of the testes), which causes a decrease in the production of sex hormones, particularly testosterone,
- Erectile Dysfunction
- Reduced Libido
- Hot Flashes 
In women, opioids can cause:
- Lower Estrogen Levels
- Low Follicle-Stimulating Hormone (FSH)
- Increased Prolactin Levels
- Inappropriate Milk Production 
Increased likelihood of developing depression.
 Baldini, Angee, Michael Von Korff, and Elizabeth H. B. Lin. "A Review of Potential Adverse Effects of Long-Term Opioid Therapy." The Primary Care Companion For CNS Disorders 14, no. 3 (June 14, 2012).
 Panchal, S. J., P. Müller-Schwefe, and J. I. Wurzelmann. "Opioid-induced Bowel Dysfunction: Prevalence, Pathophysiology and Burden."International Journal of Clinical Practice 61, no. 7 (2007): 1181-187.
 Lee, Marion, Sanford Silverman, Hans Hansen, Vikram Patel, and Laxmaiah Manchikanti. "A Comprehensive Review of Opioid-Induced Hyperalgesia." Pain Physician 14 (2011): 145-61.
 Li, L., S. Setoguchi, H. Cabral, and S. Jick. "Opioid Use for Noncancer Pain and Risk of Fracture in Adults: A Nested Case-Control Study Using the General Practice Research Database." American Journal of Epidemiology 178, no. 4 (August 15, 2013): 559-69.
 Smith, H. S., and J. A. Elliott. "Opioid-induced Androgen Deficiency (OPIAD)." Pain Physician 15, no. 3 (July 2012): ES145-156.